Rev Med Interne 2022 May 20. Epub 2022 May 20.
Centre de néphrologie et transplantation rénale, AP-HM, CHU de la Conception, 147, boulevard Baille, 13005 Marseille, France; C2VN, Inserm 1263, Institut national de la recherche agronomique (INRA) 1260, faculté de Pharmacie, Marseille, France.
Introduction: Allopurinol, widely used in the treatment of hyperuricemia and gout, has been shown to cause severe cutaneous reactions, including Stevens-Johnson syndrome and toxic epidermal necrolysis, as well as systemic reactions such as DRESS (Drug Reaction with Eosinophilia and Systemic Symptoms). The HLA-B*5801 allele is known to be a risk factor for severe cutaneous manifestations of hypersensitivity to allopurinol, mostly in Asian populations.
Observation: We report the observation of a 47-year-old Chinese patient, with no previous medical history, carrying the HLA-B*5801 allele, who developed an isolated allopurinol hypersensitivity necrotizing renal vasculitis without cutaneous manifestations. Read More